Alert archive / California / Wind Advisories in 2013

Wind Advisory 71, NWS Los Angeles, CA

October 27, 2013Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Oct 27, 2013, 2:06 PM PDT for Los Angeles County, California. It took effect at Oct 27, 2013, 10:00 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2013, 2:06 PM PDT (21:06 UTC)
In effect from
Oct 27, 2013, 10:00 PM PDT
Expired
Oct 28, 2013, 9:00 PM PDT
In force
23 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WWUS76 KLOX 272106
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
206 PM PDT SUN OCT 27 2013

...GUSTY WESTERLY WINDS EXPECTED ON MONDAY...

.AN APPROACHING EARLY SEASON STORM WILL BRING GUSTY WESTERLY WINDS
TO SECTIONS OF SOUTHWESTERN CALIFORNIA LATE TONIGHT AND MONDAY.
THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS
ANGELES COUNTY...THE ANTELOPE VALLEY...AND INTERIOR SECTIONS OF
SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. WIND GUSTS BETWEEN 35
AND 50 MPH CAN BE EXPECTED. 

CAZ037-280600-
/O.NEW.KLOX.WI.Y.0071.131028T1000Z-131028T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
206 PM PDT SUN OCT 27 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...WITH THE
  STRONGEST WINDS IN THE FOOTHILLS. 

* TIMING...THE GUSTY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE
  UNTIL LATE MONDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY
  IMPACTED INCLUDE HIGHWAYS 41...46...AND 58. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-052-280600-
/O.NEW.KLOX.WI.Y.0071.131028T1000Z-131028T1600Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
206 PM PDT SUN OCT 27 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. 

* TIMING...THE GUSTY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE
  UNTIL LATE MONDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ054-280600-
/O.NEW.KLOX.WI.Y.0071.131028T1000Z-131029T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
206 PM PDT SUN OCT 27 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE GUSTY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE
  THROUGH MONDAY EVENING. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY
  IMPACTED INCLUDE HIGHWAYS 2 AND 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-280600-
/O.NEW.KLOX.WI.Y.0071.131028T1000Z-131029T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
206 PM PDT SUN OCT 27 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE GUSTY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE
  THROUGH MONDAY EVENING. 

* IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS OF
  BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER MILE
  OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT...ESPECIALLY
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT
5 follow-up statements
054 
WWUS76 KLOX 280244
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
744 PM PDT SUN OCT 27 2013

...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO MONDAY...

.AN APPROACHING EARLY SEASON STORM WILL BRING GUSTY SOUTHWEST TO
WESTERLY WINDS TO SECTIONS OF SOUTHWESTERN CALIFORNIA TONIGHT AND
MONDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF
LOS ANGELES COUNTY...THE ANTELOPE VALLEY...AND INTERIOR SECTIONS
OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. WIND GUSTS BETWEEN
35 AND 50 MPH CAN BE EXPECTED. 

CAZ037-281315-
/O.EXT.KLOX.WI.Y.0071.131028T0500Z-131028T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
744 PM PDT SUN OCT 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH...WITH THE STRONGEST WINDS IN THE FOOTHILLS.

* TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND
  CONTINUE INTO MONDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY 
  IMPACTED INCLUDE HIGHWAYS 41...46...AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-052-281315-
/O.EXT.KLOX.WI.Y.0071.131028T0500Z-131028T1600Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
744 PM PDT SUN OCT 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND 
  CONTINUE INTO MONDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ054-281315-
/O.EXT.KLOX.WI.Y.0071.131028T0500Z-131029T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
744 PM PDT SUN OCT 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND
  CONTINUE THROUGH MONDAY EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY 
  IMPACTED INCLUDE HIGHWAYS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-281315-
/O.EXT.KLOX.WI.Y.0071.131028T0500Z-131029T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
744 PM PDT SUN OCT 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND
  CONTINUE THROUGH MONDAY EVENING.

* IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS OF
  BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER MILE
  OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT... ESPECIALLY
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT/CMS
429 
WWUS76 KLOX 281154
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
454 AM PDT MON OCT 28 2013

...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO MONDAY...

.AN EARLY SEASON STORM WILL BRING GUSTY SOUTHWEST TO WESTERLY
WINDS TO SECTIONS OF SOUTHWESTERN CALIFORNIA TODAY. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES
COUNTY...THE ANTELOPE VALLEY...AND INTERIOR SECTIONS OF SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES. WIND GUSTS BETWEEN 35 AND 50
MPH ARE EXPECTED.

CAZ037-281600-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131028T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
454 AM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 
  MPH...WITH THE STRONGEST WINDS IN THE FOOTHILLS.

* TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING 
  AND CONTINUE THROUGH MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY 
  IMPACTED INCLUDE HIGHWAYS 41...46...AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-052-281600-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131028T1600Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
454 AM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THE GUSTY WINDS WILL CONTINUE THROUGH MID MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ054-282000-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
454 AM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY 
  IMPACTED INCLUDE HIGHWAYS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-282000-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
454 AM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING.

* IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS 
  OF BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER 
  MILE OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT... 
  ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
335 
WWUS76 KLOX 281557
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
857 AM PDT MON OCT 28 2013

...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO MONDAY...

.AN EARLY SEASON STORM WILL BRING GUSTY SOUTHWEST TO WESTERLY
WINDS TO SECTIONS OF SOUTHWESTERN CALIFORNIA TODAY. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND
ACROSS THE ANTELOPE VALLEY.

CAZ037-281700-
/O.EXP.KLOX.WI.Y.0071.000000T0000Z-131028T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
857 AM PDT MON OCT 28 2013

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

WEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH ARE POSSIBLE
THROUGH THIS EVENING.

$$

CAZ051-052-281700-
/O.EXP.KLOX.WI.Y.0071.000000T0000Z-131028T1600Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
857 AM PDT MON OCT 28 2013

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

WEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH ARE POSSIBLE
THROUGH THIS EVENING.

$$

CAZ088-290000-
/O.EXB.KLOX.WI.Y.0071.131028T1800Z-131029T0400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
857 AM PDT MON OCT 28 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR OPERATORS
  OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ054-290000-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
857 AM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY 
  IMPACTED INCLUDE HIGHWAYS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-290000-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
857 AM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH...STRONGEST IN THE FOOTHILLS.

* IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS 
  OF BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER 
  MILE OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT... 
  ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MW
284 
WWUS76 KLOX 290001
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
501 PM PDT MON OCT 28 2013

...GUSTY SOUTHWEST WINDS EXPECTED THROUGH THIS EVENING...

.AN EARLY SEASON STORM WILL BRING CONTINUE TO BRING GUSTY
SOUTHWEST WINDS TO PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH
THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
MOUNTAINS OF LOS ANGELES COUNTY AND ACROSS THE ANTELOPE VALLEY.

CAZ054-290400-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
501 PM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY 
  IMPACTED INCLUDE HIGHWAYS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-290400-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
501 PM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH... 
  STRONGEST IN THE FOOTHILLS.

* IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS 
  OF BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER 
  MILE OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT... 
  ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-290400-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
501 PM PDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR OPERATORS 
  OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG/MW
748 
WWUS76 KLOX 290337
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
837 PM PDT MON OCT 28 2013

CAZ054-059-088-290445-
/O.EXP.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA
837 PM PDT MON OCT 28 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WIDESPREAD STRONG WINDS CONTINUE TO DIMINISH ACROSS THE AREA THIS
EVENING. HOWEVER...LOCAL GUSTS UP TO 40 MPH ARE POSSIBLE THROUGH
MIDNIGHT TONIGHT.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:03 PM PDT, 3 minutes earlier.

Area forecast discussion, Oct 27, 2:03 PM PDT, 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
203 PM PDT SUN OCT 27 2013

.SYNOPSIS...

AN UPPER LEVEL LOW WILL APPROACH SOUTHWEST CALIFORNIA FROM THE NORTH
TONIGHT. THE APPROACHING LOW PRESSURE SYSTEM WILL BRING INCREASING
CLOUDS AND MUCH COOLER TEMPERATURES TO THE AREA MONDAY AND
TUESDAY...ALONG WITH A CHANCE OF RAIN AND MOUNTAIN SNOW. WARMING AND
CLEARING IS EXPECTED STARTING WEDNESDAY AS HIGH PRESSURE RETURNS.

&&

.SHORT TERM (TODAY-WED)...WILL ISSUE A WIND ADVISORY FOR THE LA
COUNTY MOUNTAINS AND DESERT AS WELL AS THE SB AND SLO COUNTY
MOUNTAINS AND SLO COUNTY INTERIOR VALLEYS ZONES TONIGHT THROUGH
MONDAY. SOUTHWEST WINDS ARE EXPECTED TO STRENGTHEN WITH GUSTS TO
35-50 MPH TONIGHT AND BECOME WEST MONDAY AS A LOW PRESSURE SYSTEM
CURRENTLY OVER THE PACIFIC NORTHWEST MOVES SOUTH TONIGHT AND THEN
SHIFT SOUTHEAST OVER THE GREAT BASIN MONDAY NIGHT. THE WINDS ARE
EXPECTED TO DIMINISH MONDAY NIGHT AS A BROAD TROUGH WITH THE AXIS
CENTERED OVER THE AREA GRADUALLY SHIFTS SOUTHEAST OVER THE AREA
MONDAY NIGHT THROUGH TUESDAY NIGHT. OTHERWISE THERE IS A CHANCE
LIGHT RAIN WILL DEVELOP ALONG THE CENTRAL COAST AND LA BASIN THIS
EVENING AS THE LOW SHIFTS SOUTH AND JOINS WITH THE LOW LEVEL
MOISTURE CURRENTLY WEST OF THE CHANNEL ISLANDS. THE BULK OF THE
MOISTURE IS EXPECTED TO BE DEPOSITED ALONG THE COAST FACING SLOPES
TONIGHT THROUGH MONDAY MIDDAY THEN AS THE TROUGH GRADUALLY TRAVERSES
A CHANCE OF LIGHT SHOWERS ARE EXPECTED OVER THE ENTIRE AREA MONDAY
NIGHT THROUGH TUESDAY AFTERNOON. THE FOCUS WILL THEN SHIFT ONTO THE
NORTH AND NORTHWEST FACING SLOPES AS THE TROUGH AXIS GRADUALLY
SHIFTS SOUTHEAST OVER THE AREA TUESDAY NIGHT. HAVE ADJUSTED
PRECIPITATION AMOUNTS DOWN SLIGHTLY...THE BULK OF THE RELATIVELY
SHALLOW MOISTURE FIELD OFFSHORE WILL MOVE ASHORE AND LIKELY DEPOSIT
THE HIGHER AMOUNTS ALONG THE MID SLOPES WITH THE HIGHEST RATES
OCCURING MIDDAY MONDAY. GUIDANCE WAS CONSISTENT BETWEEN SUITES AS
WELL AS FROM PREVIOUS RUNS AND HEIGHT/THICKNESSES WILL RISE/INCREASE
TUESDAY NIGHT AND SKIES WILL CLEAR. TEMPERATURES WILL DIFFER BY
MINUS 5-15 DEGREES ALONG THE COAST AND VALLEYS TO 20 DEGREES WELL
INLAND AND LIKELY RANGE FROM 10 TO 15 DEGREES BELOW SEASONAL NORMAL
MONDAY. LITTLE CHANGE IS EXPECTED TUESDAY THEN AFTERNOON
TEMPERATURES WILL DIFFER BY PLUS 5 TO 10 DEGREES ON WEDNESDAY FROM
TUESDAY.

.LONG TERM (THU-SUN)...WILL CONTINUE DRY THROUGH THE PERIOD. A LOW
AMPLITUDE LONG WAVE RIDGE UPSTREAM WILL GRADUALLY AMPLIFY AND
HEIGHT/THICKNESSES WILL GRADUALLY LOWER/DECREASE OVER THE AREA.
WARMING IS EXPECTED THROUGH FRIDAY WITH TEMPERATURES DIFFERING BY
PLUS 3 TO 7 DEGREES EACH DAY THEN COOLING IS EXPECTED SATURDAY
THROUGH SUNDAY. TEMPERATURES WILL DIFFER BY MINUS 3 DEGREES SATURDAY
THEN AS A DRY TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE ASHORE AND
TEMPERATURES ARE EXPECTED TO DIFFER BY MINUS 5 TO 10 DEGREES SUNDAY
FROM SATURDAY.

&&

.AVIATION...27/1730Z...

OVERALL...MODERATE CONFIDENCE IN 18Z TAF PACKAGE. STRATUS SLOW TO
CLEAR ALONG THE CENTRAL COAST...AND LAX COAST...THIS MORNING.
HOWEVER WILL EXPECT CIGS TO SCATTER OUT BY EARLY AFTERNOON (AROUND
20Z). FOR TONIGHT...WITH THE APPROACHING SYSTEM...WILL EXPECT THE
INVERSION TO DEEPEN NOTICEABLY AND CIGS TO ROLL IN THIS EVENING.
EXPECT MVFR CIGS/VSBYS OVERNIGHT WITH SOME SHOWERS/DRIZZLE
DEVELOPING. SHOWER THREAT SHOULD CONTINUE THROUGH MONDAY MORNING.
OTHER WEATHER OF NOTE WILL BE DEVELOPING SOUTHWESTERLY WINDS ACROSS
THE MOUNTAINS AND DESERTS OVERNIGHT.

KLAX...MODERATE CONFIDENCE IN 18Z TAF. TIMING OF STRATUS RETURN
TONIGHT COULD BE +/-2 HOURS OF CURRENT 03Z FORECAST.

KBUR...MODERATE CONFIDENCE IN 18Z TAF. TIMING OF STRATUS RETURN
TONIGHT COULD BE +/- 2 HOURS OF CURRENT 07Z FORECAST.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...30
AVIATION...RAT
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 27, 6:00 AM PDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN OCT 27 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-281300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SUN OCT 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LOW CLOUDS AND DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR
LESS WILL AFFECT ALL COASTAL SECTIONS THROUGH 9 AM.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH FRIDAY

A CHANGE IN THE WEATHER PATTERN WILL COME LATE MONDAY AND LAST
THROUGH TUESDAY AS A FAST MOVING LOW PRESSURE SYSTEM DIVES SOUTH
FROM THE PACIFIC NORTHWEST INTO CENTRAL CALIFORNIA. SHOWERS WILL
DEVELOP ALONG COASTAL AREAS LATE SUNDAY NIGHT...SPREADING INLAND ON
MONDAY.  THIS STORM SYSTEM WILL PERSIST THROUGH TUESDAY MORNING FOR
AREAS SOUTH OF POINT CONCEPTION.

RAINFALL AMOUNTS SHOULD BE LESS THAN AN A QUARTER INCH IN MOST
AREAS...EXCEPT TO AROUND ONE HALF TO AN INCH IN THE FAVORED SOUTH
FACING SLOPES OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN THE SAN GABRIEL MOUNTAINS
AND ADJACENT FOOTHILLS. SNOW LEVELS WILL LOWER TO AROUND 5000 FEET
MONDAY NIGHT INTO TUESDAY MORNING. SNOWFALL AMOUNTS WILL GENERALLY
RANGE FROM 1 TO 3 INCHES...WITH 3 TO 6 INCHES POSSIBLE IN THE
EASTERN SAN GABRIELS. NOT ANTICIPATING ANY IMPACTS ACROSS THE
INTERSTATE 5 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:10 PM PDTDense Fog AdvisoryLOX12 hr
Oct 26, 11:03 PM PDTSmall Craft AdvisoryLOX28 hr
Oct 27, 2:06 PM PDTSmall Craft AdvisoryLOX30 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.